Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 6, NWS Brownsville, TX

December 23, 20207 counties in Texas

NWS Brownsville, TX issued this red flag warning at Dec 23, 2020, 3:33 PM CST for 7 counties in Texas. It took effect at Dec 24, 2020, 6:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2020, 3:33 PM CST (21:33 UTC)
In effect from
Dec 24, 2020, 6:00 AM CST
Expired
Dec 24, 2020, 3:00 PM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2020-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2020-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

262 
WWUS84 KBRO 232133
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
333 PM CST Wed Dec 23 2020

...Rapid Growth and Spread of Wildfires expected Thursday...

.A strong cold front surges through later tonight ushering in  
very low humidity and gusty northerly winds to all areas of Deep
South Texas with exception of Zapata County Thursday morning and
afternoon. Anticipated strong gusty wind and the extremely low 
humidity to combine with the dry grasses and brush elevating the 
fire weather threat to critical all the way to the lower Texas 
coast.


TXZ253>255-353-240545-
/O.UPG.KBRO.FW.A.0008.201224T1200Z-201224T2200Z/
/O.NEW.KBRO.FW.W.0006.201224T1500Z-201224T2100Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo-
333 PM CST Wed Dec 23 2020

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 3 PM CST THURSDAY FOR
strong wind and very low relative humidity FOR FIRE WEATHER ZONES
253, 254, 255, AND 353...

The National Weather Service in Brownsville has issued a Red Flag
Warning, which is in effect from 9 AM to 3 PM CST Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 250, 251, 253, 254, 255, 
  and 353. 

* WIND...15 to 25 mph with gusts 30 to 35 mph in some areas

* HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon
  and continuing through afternoon 

* HIGHEST THREAT...All areas between 11 AM and 2 PM.  

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds.

Detailed decision tables are found at 
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ250-251-240545-
/O.UPG.KBRO.FW.A.0008.201224T1200Z-201224T2200Z/
/O.NEW.KBRO.FW.W.0006.201224T1200Z-201224T1800Z/
Brooks-Inland Kenedy-
333 PM CST Wed Dec 23 2020

...RED FLAG WARNING IN EFFECT FROM 6 AM TO NOON CST THURSDAY FOR
for strong winds and very low relative humidity FOR FIRE WEATHER 
ZONES 250 AND 251...

The National Weather Service in Brownsville has issued a Red Flag
Warning, which is in effect from 6 AM to noon CST Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 250, 251, 253, 254, 255, 
  and 353. 

* WIND...15 to 25 mph with gusts 30 to 35 mph in some areas

* HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon
  and continuing through afternoon 

* HIGHEST THREAT...All areas between 9 AM and Noon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ249-252-351-240545-
/O.NEW.KBRO.FW.W.0006.201224T1200Z-201224T1800Z/
Jim Hogg-Starr-Coastal Kenedy-
333 PM CST Wed Dec 23 2020

...RED FLAG WARNING IN EFFECT FROM 6 AM TO NOON CST THURSDAY FOR
strong winds and extremely low Relative humidity FOR FIRE WEATHER
ZONES 249, 252, AND 351...

The National Weather Service in Brownsville has issued a Red Flag
Warning, which is in effect from 6 AM to noon CST Thursday. 

* AFFECTED AREA...Fire weather zones 249, 252, and 351.

* WIND...North winds around 20 mph gusts as high as 30 mph. 
 
* HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon
  and continuing through afternoon 

* HIGHEST THREAT...all areas from 8 AM to 11 AM during the strong
  winds.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ256-257-240545-
/O.NEW.KBRO.FW.W.0006.201224T1500Z-201224T2100Z/
Coastal Willacy-Coastal Cameron-
333 PM CST Wed Dec 23 2020

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 3 PM CST THURSDAY FOR
strong winds and very low relative humidity FOR FIRE WEATHER 
ZONES 256 AND 257...

The National Weather Service in Brownsville has issued a Red Flag
Warning, which is in effect from 9 AM to 3 PM CST Thursday. 

* AFFECTED AREA...Fire weather zones 256 and 257.

* WIND...25 to 35 mph gust 40 mph.

* HUMIDITY...Falling to 15 to 25 percent between 10 AM and 2 PM 
  and continuing through afternoon 

* HIGHEST THREAT...all areas between 10 AM and 2 PM. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
4 follow-up statements
725 
WWUS84 KBRO 240353
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
953 PM CST Wed Dec 23 2020

...Rapid Growth and Spread of Wildfires expected Thursday...

.A strong cold front will surge through tonight, ushering in very
dry air and gusty north winds for most of deep South Texas on 
Thursday. Strong, gusty winds and extremely low relative humidity
values will combine with the dry grasses and brush, elevating the
fire weather threat to critical all the way to the lower Texas 
coast.

TXZ249>252-351-241200-
/O.CON.KBRO.FW.W.0006.201224T1200Z-201224T1800Z/
Jim Hogg-Brooks-Inland Kenedy-Starr-Coastal Kenedy-
953 PM CST Wed Dec 23 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM TO NOON CST 
THURSDAY...

* AFFECTED AREA...Jim Hogg, Brooks, Kenedy, and Starr Counties.

* WIND...North winds around 20 mph gusts as high as 30 mph.

* HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon 
  and continuing through afternoon.

* HIGHEST THREAT...all areas from 8 AM to 11 AM during the
  strong winds.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
 and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ253>257-353-241200-
/O.CON.KBRO.FW.W.0006.201224T1500Z-201224T2100Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Northern Hidalgo-
953 PM CST Wed Dec 23 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 3 PM CST 
THURSDAY...

* AFFECTED AREA...Hidalgo, Willacy, and Cameron Counties.

* WIND...15 to 25 mph with gusts 30 to 35 mph in some areas

* HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon 
  and continuing through afternoon.

* HIGHEST THREAT...All areas between 11 AM and 2 PM.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
 and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds.

Detailed decision tables are found at
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
206 
WWUS84 KBRO 241325
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
725 AM CST Thu Dec 24 2020

...Rapid Growth and Spread of Wildfires expected Thursday Morning...

.A strong cold front has ushered in very dry air and gusty north 
winds for most of deep South Texa. Strong, gusty winds and 
extremely low relative humidity values will combine with the dry 
grasses and brush, elevating the fire weather threat to critical 
all the way to the lower Texas coast this morning. Winds are
expected to lower through the afternoon lessening the elevated fire
behavior.

TXZ253>257-353-241900-
/O.EXT.KBRO.FW.W.0006.201224T1325Z-201224T2100Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Northern Hidalgo-
725 AM CST Thu Dec 24 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* AFFECTED AREA...Hidalgo, Willacy, and Cameron Counties.

* WIND...15 to 25 mph with gusts 30 to 35 mph.

* HUMIDITY...20 to 25 percent early this morning falling to 15 to
  20 percent between 9 AM and noon and continuing through  
  afternoon.

* HIGHEST THREAT...All areas between 9 AM and 1 PM.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
and cured fuels. Humidity below 25 percent in most areas will 
trigger fire danger at lower wind speeds.

Detailed decision tables are found at
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ249>252-351-241800-
/O.CON.KBRO.FW.W.0006.000000T0000Z-201224T1800Z/
Jim Hogg-Brooks-Inland Kenedy-Starr-Coastal Kenedy-
725 AM CST Thu Dec 24 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* AFFECTED AREA...Jim Hogg, Brooks, Kenedy, and Starr Counties.

* WIND...North winds around 20 mph gusts as high as 30 mph.

* HUMIDITY...Falling to 10 to 18 percent between 9 AM and noon 
  and continuing through afternoon.

* HIGHEST THREAT...all areas from 8 AM to 11 AM during the 
  strong winds.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
  and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
108 
WWUS84 KBRO 241806
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
1206 PM CST Thu Dec 24 2020

...Elevated Threat of Rapid Growth and Spread of Wildfires 
tapering off this Afternoon...

.A strong cold front has ushered in very dry air and gusty north
winds for most of deep South Texas. Strong, gusty winds and
extremely low relative humidity values will combine with the dry
grasses and brush, elevating the fire weather threat to critical
all the way to the lower Texas coast this morning. Winds are
expected to lower through the afternoon lessening the elevated
fire behavior.

TXZ249>252-351-241915-
/O.EXP.KBRO.FW.W.0006.000000T0000Z-201224T1800Z/
Jim Hogg-Brooks-Inland Kenedy-Starr-Coastal Kenedy-
1206 PM CST Thu Dec 24 2020

...RED FLAG WARNING HAS EXPIRED...

Relative humidity between 15 and 20 percent and winds 10 to 15 
mph gusts 20 mph the remainder of the afternoon. 

$$

TXZ253>257-353-242100-
/O.CON.KBRO.FW.W.0006.000000T0000Z-201224T2100Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Northern Hidalgo-
1206 PM CST Thu Dec 24 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* AFFECTED AREA...Hidalgo, Willacy, and Cameron Counties.

* WIND...15 to 25 mph with gusts 30 mph.

* HUMIDITY...15 to 25 percent.

* HIGHEST THREAT...Now through 1 PM.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
 and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds.

Detailed decision tables are found at
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
381 
WWUS84 KBRO 242049
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
249 PM CST Thu Dec 24 2020

...Critical Fire Weather Conditions Ending...

.Winds have diminished with relative humidity continuing to
fall or remain steady a very low percentages this afternoon. 

TXZ253>257-353-242200-
/O.EXP.KBRO.FW.W.0006.000000T0000Z-201224T2100Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Northern Hidalgo-
249 PM CST Thu Dec 24 2020

...RED FLAG WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON FOR LOW
HUMIDITY FOR FIRE WEATHER ZONES 253, 254, 255, 256, 257, AND 
353...

Relative humidity to range from 12 to 20 percent with winds 10 to
18 mph AND a few gusts to 25 mph until sunset.  


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 23, 3:02 PM CST, 31 minutes earlier.

Area forecast discussion, Dec 23, 3:02 PM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
302 PM CST Wed Dec 23 2020

.SHORT TERM (Now through Thursday Night)...Latest Model suite has
not wavered much from previous solutions in regard to the sharp
Canadian Cold front expected to move through Deep South Texas after
Midnight.  A whole slew of hazards will be in place first the Gale
warning for the Laguna Madre and Gulf waters remains in tact
starting at midnight. A wind advisory will be posted for the eastern
half of the CWA with onset as the front moves through and ending
around Noon Thu. The FireWx Watch will be upgraded (and expanded) to
a Red Flag Warning and finally a Freeze Watch will be introduced for
late night Christmas Eve into a early Christmas morning(3am-8am).

Latest 2PM observations show the cold front extending from DFW
Metroplex to San Angelo and westward. The front looks to arrive in
the northern and western Ranchlands between Midnight-2 AM than
speeding through the RGV from as early as 2 am to 4 am. Isobars and
and 500-1000mb thicknesses are tightly packed behind this already
established storm system and is not expected to lose any punch as it
moves into South Texas overnight. GFS/EC show 850mb winds 40-50
knots at 12Z Thu and a 6 hour temperature drop of 20-30 degrees. As
for rain a narrow band of showers is still possible along and just
behid the front but with the fast forward motion of the front any
rain will be short-lived and mainly in the Lower RGV and offshore.
The upper trough quickly moves east of the State Thursday with
surface ridging settling over the CWA by Thursday night. Strong
winds continue through the morning and tapper off west to east in
the afternoon as surface ridge moves in from the east. Sufficient
cold air advection much of the day will be battling the low sun
angle with temperatures struggling to break 60 degrees.  Winds
become calm and temperatures plummet with extremely dry air in place
pwats below 0.25 inches, mean RH below 20 percent SFC-500mb) and
skies should be clear by Midnight Friday. These elements should
allow for a radiational freeze to impact all locations except
Souther Hidalgo, Cameron and the immediate coast. Can not rule out
an hour or two of freezing temperatures for parts of Hidalgo and
Cameron though.

.LONG TERM (Friday through Wednesday): Freezing temperatures are
likely linger a couple of hours after sunrise Christmas morning,
north of the populated areas of the Rio Grande Valley. Christmas Day
will be mild with abundant sunshine as surface high pressure settles
across the area. High temperatures Friday should range from the
upper 60s near the coast to the low to mid 70s inland. A nearly
zonal 500 mb flow over Deep South Texas during the period will
result in warming temperatures by late in the weekend into early
next week. Southeast flow develops this weekend as surface high
pressure moves eastward. Rain chances increase near the coast by
Monday night as moisture returns courtesy of strong southerly flow.
The next cold front is expected to arrive on Wednesday bring a
chance of showers and thunderstorms Tuesday night into Wednesday,
mainly near the coast.

&&

.MARINE (Now through Thursday Night): Strong cold front surges
through the northern coastal waters shortly after Midnight clearing
all waters by  5 am Thursday. Winds reach gales shortly after
frontal passage with strong winds through Thursday. Seas build all
day likely to exceed 10 feet around daybreak Thursday. Surface high
builds along the coast Thursday night/Friday morning with winds and
seas steadily improving. Some gusts exceeding 40 knots are possible
between Midnight and 9 AM.

Friday through Tuesday: Marine conditions will improve Friday as
high pressure briefly settles across the western Gulf of Mexico.
Moderate winds and seas will develop for the weekend into early next
week as onshore flow develops. Increasing winds and building seas
Monday night into Tuesday may require Small Craft Exercise Caution
or Small Craft Advisory at that time.

&&

.FIRE WEATHER: Upgraded and expanded the Fire Weather watch to a Red
Flag Warning for the eastern two-thirds of the CWA Thursday from 6
AM to 3 PM. Strong northerly winds and the lowest dew points in
quiet some time are expected to overspread the region creating
elevated to critical fire weather conditions. Models have continue
to advertise dew points falling below zero Fahrenheit over the
northern Ranchlands nearing single digits in parts of the RGV.
Relative humidity values plummet very quickly behind the front and
continue to fall through the morning approaching 20 percent along
the immediate coast. The strongest winds are expected in the morning
with a steadily drop off west to east Thu afternoon.  The most
critical time for rapid spread will be between 9 am and 1 pm when
the strongest winds and falling RH combine. There will still be an
elevated threat through the afternoon with RH values continue to
fall until sunset but winds should be a lot less gusty. As mentioned
in previous AFD...Needless to say Christmas Eve is a time to refrain
from any burning or outdoor equipment operations that could spark on
very dry fuels.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  47  60  36  68 /  30  10   0   0
BROWNSVILLE          49  62  35  70 /  30  10   0   0
HARLINGEN            47  61  32  70 /  30  10   0   0
MCALLEN              48  63  36  71 /  10   0   0   0
RIO GRANDE CITY      46  63  34  72 /   0   0   0   0
SOUTH PADRE ISLAND   53  60  43  63 /  30  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 6 AM to noon CST Thursday for TXZ249>252-
     351.

     Wind Advisory from midnight tonight to 9 AM CST Thursday for
     TXZ250-251-351.

     Freeze Watch from late Thursday night through Friday morning for
     TXZ248>252-254-353.

     Red Flag Warning from 9 AM to 3 PM CST Thursday for TXZ253>257-
     353.

     Wind Advisory from 2 AM to noon CST Thursday for TXZ253>257-353.

GM...Gale Warning from midnight tonight to noon CST Thursday for
     GMZ130-132-135-150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59-GB/63-KC
Hazardous weather outlook, Dec 23, 4:31 AM CST, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
431 AM CST Wed Dec 23 2020

TXZ248>255-353-232330-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Northern Hidalgo-
431 AM CST Wed Dec 23 2020

This Hazardous Weather Outlook is for inland portions of the Rio
Grande Valley and Deep South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thursday: Rapid spread of wildfires is possible from the
combination of very dry air, strong winds, and dry or cured
grasses and brush. Wind gusts could reach 40 mph around daybreak
in parts of Cameron and Willacy County, which could blow down
outdoor items not tightened down.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ256-257-351-232330-
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
431 AM CST Wed Dec 23 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Moderate rip currents can be expected at area beaches today.
Strong northerly winds may gust over 40 mph toward daybreak
Thursday. These winds could cause minor damage to unfastened light
objects...including beach equipment.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thursday: High winds may gust over 40 mph through noon. These
winds could cause minor damage to unfastened light
objects...including beach equipment. Any wildfires may spread
fairly rapidly from late morning through sunset due to a
combination of strong winds and rapidly falling humidity. High
intensity rip currents and very rough surf is expected at the
beach.

Friday: Moderate rip currents may continue in the early morning.

Weekend: Moderate south to north longshore currents with embedded
rip currents are expected at the beach.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-232330-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
431 AM CST Wed Dec 23 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Gale force northerly winds and rapidly building and dangerous seas
and waves will arrive following a cold front, which will sweep
through the waters between midnight and 2 AM. An isolated
thunderstorm may occur along the front, reducing visibility to 1
to 2 nautical miles.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gale force winds or gusts will continue through early afternoon
and dangerous and very rough seas will continue through the day.
Winds and seas will steadily subside overnight Thursday night with
improved conditions by Friday.

.SPOTTER INFORMATION STATEMENT...

Marine spotters may wish to self activate after midnight tonight
but remain in safe harbor when doing so.

52/BSG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:33 AM CSTGale WarningBRO32 hr
Dec 23, 4:03 AM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Kenedy, Willacy12 hr
Dec 23, 3:14 PM CSTFreeze WatchBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy and 1 more23 hr
Dec 23, 3:14 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy21 hr

Nearby

Red Flag Warnings in Texas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.